UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 35

of 'Extravasation injury from chemotherapy and other non-antineoplastic vesicants'

35
TI
Recall phenomenon following epirubicin.
AU
Wilson J, Carder P, Gooi J, Nishikawa H
SO
Clin Oncol (R Coll Radiol). 1999;11(6):424.
 
The case history is presented of a 46-year-old lady who was treated postoperatively for breast cancer with combination chemotherapy containing the antitumour agent epirubicin. The second cycle was complicated by a mild extravasation injury in the antecubital fossa, which settled with conservative management. Two weeks after a subsequent infusion into a different extremity she developed inflammation at the original site of injury, which rapidly led to tissue breakdown requiring surgical debridement and microvascular free flap reconstruction. To our knowledge, epirubicin has never been previously associated with 'recall reactions'. Histological evaluation of the debrided tissue has revealed a possible underlying mechanism for the cell damage.
AD
Department of Plastic Surgery, St. Jame's University Hospital, Leeds, UK.
PMID